Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 433, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 4, 2003, 6:39 PM CDT for Lawrence County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2003, 6:39 PM CDT (23:39 UTC)
- Expired
- Aug 4, 2003, 7:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Lawrence County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 2:40 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 271 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1681 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
855 WUUS54 KMEG 042339 SVRMEM ARC075-050015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 640 PM CDT MON AUG 4 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN EASTERN ARKANSAS * UNTIL 715 PM CDT. * AT 638 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PORTIA...MOVING EAST AT 30 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 715 PM CDT INCLUDE... HOXIE...WALNUT RIDGE... SEDGWICK... .DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3609 9126 3591 9116 3588 9087 3614 9080 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:39 PM CDT, 3 hours earlier.
Area forecast discussion, Aug 4, 3:39 PM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 339 PM CDT MON AUG 4 2003 TEMPS APPROACHING 90 WITH DEWPOINTS IN THE MID 70S THIS AFTERNOON HELPING TO PRODUCE CAPES IN THE 3000-4500 J/KG RANGE. 80 KT NORTH- SOUTH 300 MB JET POINTED RIGHT AT THE MID SOUTH THIS AFTN. SPLITTING TSTMS HAVE ALREADY DEVELOPED ALONG A SURFACE BOUNDARY ACRS SE MO. INSTABILITY IN COMBINATION WITH UPPER LEVEL JET SHOULD PROMOTE DEVELOPMENT THROUGH THE AFTN AND EVENING HOURS. EXPECT STORMS TO CONT TO MOVE SE INTO NE AR...THE MO BOOTHEEL...W TN AND POSSIBLY NRN MS. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. SEVERE THUNDERSTORM WATCH #835 VALID FOR NORTHERN 2/3RD OF CWFA UNTIL 02Z. LATER TONIGHT...EXPECT MCS TO DEVELOP ACRS SE MO AHEAD OF NEXT SHORTWAVE TROF CURRENTLY OVR THE NORTH CENTRAL PLAINS. THIS FEATURE SHOULD BE MOVING INTO THE NE PART OF THE CWFA AROUND SUNRISE. THE MCS COULD BE IN A WEAKENING STAGE TOMORROW...BEFORE CONVECTION REDEVELOPS DURING THE DAY ON VARIOUS BOUNDARIES ETC. WL GO WITH LIKELY POPS NRN HALF IN RESPONSE TO THIS MCS. TEMPS WL BE HELD DOWN BY PRECIP AND CLOUDS. SHORTWAVE WL BE EXITING TUE NIGHT AND WL GO WITH BEST POPS ERN HALF OF THE MID SOUTH. STILL ENUF LOW LEVEL MOISTURE AND INSTABILITY TO WARRANT CHC POPS FOR WED. WEAK HIGH PRESSURE BUILDS IN THU THROUGH THE WEEKEND AS UPPER FLOW BECOMES MORE NORTHERLY AND TROF AXIS SHARPENS AND EDGES EASTWARD. AIRMASS SHOULD BE DRY AND STABLE ENUF TO PRECLUDE TSTM DEVELOPMENT THU-MON. .MEG...NONE. SJM
Hazardous weather outlook, Aug 4, 3:33 AM CDT, 15 hours 6 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-050930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 333 AM CDT MON AUG 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER. SCATTERED THUNDERSTORMS ARE EXPECTED BOTH TODAY AND TONIGHT. THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE WEATHER TUESDAY AND TUESDAY NIGHT. THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. JCL
In the hours before
Special weather statement, Aug 4, 4:45 PM CDT, 1 hour 54 minutes before
ARZ008-042215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 445 PM CDT MON AUG 4 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...RANDOLPH COUNTY UNTIL 515 PM. A STRONG THUNDERSTORM WAS LOCATED 17 MILES NORTH OF MAYNARD AT 443 PM CDT...MOVING SOUTH AT 20 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE. PEOPLE IN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 4, 5:21 PM CDT, 1 hour 18 minutes before
ARZ009-042250- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 521 PM CDT MON AUG 4 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY COUNTY. A THUNDERSTORM HAVING THE POTENTIAL OF PRODUCING A 55 TO 60 MPH WIND GUSTS...DIME TO QUARTER SIZE HAIL AND DANGEROUS LIGHTNING WAS LOCATED 15 MILES NORTH OF MCDOUGAL AT 518 PM CDT...MOVING SOUTH AT 15 MPH. THIS STORM COULD CONTINUE TO BE SEVERE AS IT MOVES INTO CLAY COUNTY. PEOPLE IN CLAY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:30 PM CDT | Severe Thunderstorm Warning | MEG | Randolph | 30 min |
| Aug 3, 7:53 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 37 min |
| Aug 4, 6:56 PM CDT | Severe Thunderstorm Warning | MEG | Greene | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.